MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ACCUCATH ACE; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 ACCUCATH ACE; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
 
Event or Problem Description
It was reported by the customer that the needle won't retract.No patient harm occurred other than a second venipuncture.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a snagging guidewire is inconclusive because the exact clinical conditions of the failure could not be replicated, and the failure could not be replicated.One 20 ga accucath ace device was returned for evaluation.An initial visual observation showed abundant blood residues throughout the returned accucath ace.The guidewire was not advanced upon the return of the device, and the guidewire appeared curved inside the housing of the device.A functional test of attempting to advance the guidewire through the needle shaft using the advancer revealed the guidewire would not advance, as it was stuck inside the housing and needle shaft of the accucath ace.A microscopic observation of the needle shaft revealed blood residues occluding the needle shaft, as abundant blood residues were observed at the distal end of the needle and inside the flash notch of the needle shaft.An attempt to safety the needle by pressing the white safety mechanism button revealed the needle would not safety inside the device due to abundant blood residues inside the needle shaft.The cause of this failure was determined to be related to the use of the product, as abundant blood residues caused difficulty advancing the guidewire, which ultimately led to the failure of the safety mechanism.The safety mechanism will not engage if the guidewire cannot pass through the needle shaft.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
ACCUCATH ACE
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky sparks
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23819202
Report Number3006260740-2025-09715
Device Sequence Number10006508
Product Code FOZ
UDI-Device Identifier00801741137952
UDI-Public(01)00801741137952(11)250324(17)260430(10)REKQ0805
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K162894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue NumberAC1202250
Device Lot NumberREKQ0805
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown